Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 98, NWS Mobile, AL

July 15, 2010Okaloosa County, Florida; Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 15, 2010, 1:50 PM CDT for Okaloosa County, Florida; Covington County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2010, 1:50 PM CDT (18:50 UTC)
Expired
Jul 15, 2010, 2:30 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Covington County, AL, Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2010-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2010-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2053 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WUUS54 KMOB 151850
SVRMOB
ALC039-FLC091-151930-
/O.NEW.KMOB.SV.W.0098.100715T1850Z-100715T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT THU JUL 15 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  SOUTHEASTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 230 PM CDT

* AT 150 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR STEDMAN...OR ABOUT 21 MILES
  SOUTHEAST OF ANDALUSIA...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN COVINGTON COUNTY AT 200 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3099 8618 3099 8638 3085 8638 3085 8656
      3109 8657 3128 8635 3128 8618 3100 8617
TIME...MOT...LOC 1850Z 310DEG 13KT 3105 8628

$$
2 follow-up statements
329 
WWUS54 KMOB 151908
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
208 PM CDT THU JUL 15 2010

ALC039-FLC091-151930-
/O.CON.KMOB.SV.W.0098.000000T0000Z-100715T1930Z/
COVINGTON AL-OKALOOSA FL-
208 PM CDT THU JUL 15 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN OKALOOSA AND SOUTHEASTERN COVINGTON COUNTIES...

AT 207 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS NEAR HOWELLS...OR ABOUT
22 MILES NORTH OF DE FUNIAK SPRINGS...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN COVINGTON COUNTY AT 220 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.

LAT...LON 3103 8648 3119 8635 3120 8618 3100 8617
      3099 8618 3099 8638 3085 8638 3085 8656
TIME...MOT...LOC 1907Z 310DEG 13KT 3101 8623

$$
937 
WWUS54 KMOB 151931
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT THU JUL 15 2010

ALC039-FLC091-151940-
/O.EXP.KMOB.SV.W.0098.000000T0000Z-100715T1930Z/
COVINGTON AL-OKALOOSA FL-
231 PM CDT THU JUL 15 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKALOOSA AND
SOUTHEASTERN COVINGTON COUNTIES HAS EXPIRED...

AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THEREFORE 
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THE 
THUNDERSTORM REMAINS STRONG HOWEVER...AND IS CAPABLE OF PRODUCING 
WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL.

LAT...LON 3103 8648 3119 8635 3120 8618 3100 8617
      3099 8618 3099 8638 3085 8638 3085 8656
TIME...MOT...LOC 1908Z 310DEG 13KT 3101 8623

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:51 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 15, 12:51 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
151 AM CDT THU JUL 15 2010

.AVIATION (18Z ISSUANCE)...
SCATTERED SHOWERS AND THUNDERSTORMS ALREADY NOTED IN RADAR
IMAGERY...ARE EXPECTED TO BECOME MORE NUMEROUS BY MID TO LATE
AFTERNOON AND HAVE INCLUDED TEMPO GROUPS FOR MVFR CIGS/VSBYS IN TSRA
AT ALL TERMINALS. WILL CONTINUE TO MONITOR DEVELOPMENT FOR
AMENDMENTS AS IFR CONDITIONS ARE CERTAINLY POSSIBLE ALONG WITH GUST
WINDS WHERE THE STRONGEST THUNDERSTORMS ARE SEEN. SHOULD SEE
CONVECTION SHIFT OFF THE COAST THIS EVENING...WITH VFR CONDITIONS
THEN EXPECTED THROUGH THE REMAINDER OF THE OVERNIGHT HOURS.

&&

.PREVIOUS DISCUSSIONS (ISSUED 1135 AM CDT THU JUL 15 2010)...

UPDATE...
A WEAK SURFACE TROUGH STRETCHES FROM THE EASTERN CAROLINAS THROUGH
CENTRAL GEORGIA AND INTO SOUTHERN SECTIONS OF ALABAMA AND
MISSISSIPPI THIS MORNING. VISIBLE SATELLITE IMAGERY SHOWS SOME MID
LEVEL CLOUD COVER ALONG THE BOUNDARY STRETCHING FROM THE ALABAMA
COAST NORTHWESTWARD TO NEAR MONTGOMERY. TEMPERATURES HAVE RISEN INTO
THE LOWER 90S ACROSS MUCH OF THE FORECAST AREA ALREADY THIS
MORNING...WITH DEWPOINTS REMAINING IN THE LOW TO MID 70S. MAIN SHORT
TERM CONCERN FOR THIS AFTERNOON REVOLVES AROUND CONVECTION AND THE
POTENTIAL FOR SEVERE THUNDERSTORMS.

THIS AFTERNOON...UPPER LEVEL RIDGING OVER THE WESTERN ATLANTIC WILL
STRENGTHEN WHILE RIDGING OVER THE LOWER MISSISSIPPI VALLEY AND
SOUTHERN PLAINS BEGINS TO RETROGRADE WESTWARD. THIS WILL ALLOW A
WEAKNESS IN UPPER LEVEL HEIGHTS...CLEARLY EVIDENT IN WATER VAPOR
IMAGERY...TO MOVE OVER THE FORECAST AREA. MODIFYING MORNING
SOUNDINGS FROM KTLH/KFFC/KBHM...FOR AFTERNOON HIGHS IN THE MID 90S
AND DEWPOINTS IN THE LOWER 70S RESULTS IN CAPE VALUES BETWEEN 3000
AND 3500 J/KG AND LI/S BETWEEN -5 AND -6. WITH PLENTY OF
INSTABILITY...THE SEA BREEZE AND OUTFLOW FROM CONVECTION OVER THE
WATERS THIS MORNING PUSHING INLAND THIS AFTERNOON...ALONG WITH THE
WEAKNESS IN THE UPPER LEVEL RIDGE MOVING OVERHEAD...EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE FORECAST
AREA. WILL CARRY HIGHEST POPS ACROSS EASTERN PORTIONS OF THE
FORECAST AREA WHERE THE MID-LEVEL CAPPING INVERSION WON/T BE AS
STRONG. GIVEN THE VERY DRY AIR IN THE MID-LEVELS SEEN IN THE MORNING
SOUNDINGS FROM ACROSS THE AREA...CAN/T RULE OUT A FEW SEVERE
THUNDERSTORMS...WITH DAMAGING WINDS EXPECTED TO BE THE PRIMARY
HAZARD.

&&

SHORT TERM (TONIGHT)...A SYNOPTIC TRANSITION BEGINS TO OCCUR. REGION
BEGINS TO COME UNDER INFLUENCE OF 'COL' AS AFOREMENTIONED S CNTRL US
RIDGE RETROGRADES. AT THE SAME TIME ALL SPECTRAL AND GRID POINT
MODELS AVAILABLE INDICATE TROPICAL WAVE MOVG WWD ACROSS
GLFMEX...WHOSE AXIS IS TO BE LOCATED APPROX 86.5W BY 16.12Z. AS THIS
OCCURS HIGHER PW AIR ADVECTS INTO REGION FROM THE EAST (IT ACTUALLY
TAPS TAIL END OF OLD SYNOP MOISTURE BOUNDARY WHICH CAN BE SEEN AT
THAT TIME TO EXTEND FROM A LOW PRES AREA NE OF CAPE COD TO MID ATLC
TO A CENTRAL GLFMEX). THIS PORTENDS AN UPCOMING WETTER PERIOD (SEE
REMAINDER OF DSCN). DID NOT DEPART VERY MUCH ON TMAX AND TMIN AS MAV
HAS BEEN SPOT ON OVER PAST DAY. /23 MEDLIN

(FRIDAY AND FRIDAY NIGHT)...THE REGION IS IN AN AREA OF UPPER LEVEL
TROUGHINESS (COL) BY DEFAULT DUE TO BEING BETWEEN TWO HIGH
CENTERS...ONE OVER THE INTER-MOUNTAIN WEST AND THE OTHER OUT OVER THE
ATLANTIC. THROUGH TIME...MOISTURE CONTINUES TO INCREASE THROUGH A
DEEP LAYER OVER THE REGION WHERE BY FRIDAY EVENING WE HAVE AROUND 2
INCHES OF PRECIPITABLE WATER TO WORK WITH. THAT COUPLED WITH A RATHER
DEEP LAYER OF SOUTHERLY FLOW IN THE LOW LEVELS TRANSPORTING MOISTURE
IN OFF THE GULF WILL BRING ABOUT AND ENHANCED THREAT OF SHOWERS AND
THUNDERSTORMS. THERE IS THE POTENTIAL FOR CAPES TO BE IN EXCESS OF
3000 J/KG DURING THE AFTERNOON SO SOME STRONG STORMS ARE A GOOD
POSSIBILITY. WITH THE AVAILABLE MOISTURE...THERE WILL BE SOME RATHER
HIGH RAINFALL RATES AS WELL. WE WILL LIKELY SEE CONVECTION OUT OVER
THE GULF DURING THE EARLY MORNING HOURS THAT WILL PUSH INLAND THROUGH
THE DAY. BASED ON THAT...I KICKED UP THE POPS TO THE HIGH CHANCE/LOW
LIKELY RANGE FOR THE AFTERNOON HOURS. THE ADDITIONAL CLOUDS AND
SHOWERS WILL HOLD AFTERNOON TEMPERATURES BACK A BIT FROM WHAT THEY
HAVE BEEN THE LAST FEW DAYS...GENERALLY IN THE LOW 90S.

FOR FRIDAY NIGHT...THE CONVECTION WILL SLOWLY DIE OFF BUT WILL ALSO
LIKELY REGENERATE OUT OVER THE WATER LATER THAT NIGHT. I LEFT A LOW
CHANCE POP IN THE FORECAST AS WITH THE AIR MASS AS MOIST AND UNSTABLE
AS IT IS EXPECTED TO BE IT WOULD NOT TAKE MUCH FORCING TO KICK
SOMETHING OFF. THE EXPECTED HIGHER DEW POINTS AND CLOUD COVER SHOULD
HOLD UP THE MIN TEMPERATURES A BIT OVERNIGHT. CERNIGLIA

LONG TERM (SATURDAY THROUGH WEDNESDAY)...THROUGH MONDAY THE PATTERN
IS EXPECTED TO REMAIN FAIRLY UNCHANGED IN THE LARGE SCALE. THIS WILL
MAINTAIN THE UPPER LEVEL WEAKNESS OVER THE AREA WITH DEEP SOUTHERLY
FLOW OVERHEAD. PRECIPITABLE WATER VALUES PRETTY MUCH REMAIN AT OR
ABOVE 2 INCHES THROUGH THE PERIOD WITH A FAIR AMOUNT OF INSTABILITY.
THUS THERE WILL BE PLENTY OF PRIMARILY DIURNALLY INDUCED CONVECTION
EACH AFTERNOON AND EARLY EVENING OVER THE LAND AREAS WITH A DECENT
THREAT OF CONVECTION OVER THE WATER AT NIGHT. THERE WILL ALSO BE WEAK
UPPER LEVEL IMPULSES MOVING ACROSS THE REGION FROM TIME TO TIME WHICH
WOULD ALSO ENHANCE CONVECTION AT ANY POINT IN TIME. SO WHILE POPS
ARE HIGHER DURING THE AFTERNOON HOURS...I MAINTAINED A LOW THREAT OF
CONVECTION AT NIGHT THROUGH THIS TIME PERIOD. WITH AVERAGE HEIGHTS
AND THICKNESSES...AFTERNOON TEMPERATURES WILL BE ABOUT NORMAL WHILE
NIGHTTIME LOWS WILL BE A TOUCH WARMER THAN NORMAL WITH A BIT MORE
CLOUD COVER DUE TO CONVECTIVE DEBRIS. ALSO WITH THE FLOW OFF THE
GULF THE DEW POINTS WILL BE A BIT ELEVATED AS WELL.

BEYOND MONDAY...THE UPPER LEVEL PATTERN OF NEARLY ZONAL FLOW ACROSS
THE COUNTRY WILL TRANSITION TO A TROUGH ALONG THE WEST COAST AND A
LONG WAVE RIDGE OVER THE EASTERN HALF OF THE US. OVER THE GULF
STATES THIS RESULTS IN HIGHER HEIGHTS AND A BIT MORE RESISTANCE TO
VERTICAL MOTION WHICH WILL SUPPRESS THE CONVECTION A BIT. WITH A DEEP
LAYER OF SE FLOW THERE WILL BE PLENTY OF MOISTURE OVER THE AREA AND
STILL EXPECT SHOWERS AND THUNDERSTORMS...THEY WILL JUST LIKELY
DEVELOP A BIT LATER IN THE DAY AND END A BIT EARLIER IN THE EVENING.
THE HIGHER HEIGHTS WILL ALLOW FOR SLIGHTLY HIGHER AFTERNOON
TEMPERATURES AND WITH THE EXPECTED ABUNDANT LOW LEVEL MOISTURE WILL
LIKELY BE DEALING WITH ELEVATED HEAT INDICES AGAIN. CERNIGLIA

&&

AVIATION [12Z TAF ISSUANCE]...VFR CONDITIONS EXPECTED THRU MUCH OF
THE PERIOD WITH LGT NLY SFC WINDS BECOMING SOUTHERLY DURING THE DAY.
THE POTENTIAL DOES EXIST FOR MID TO LATE AFTN TSRA ON THU BY 21Z AND
ENDURING THROUGH AS LATE AS 02Z PERHAPS. VARIABLE/ STRONG GUSTY
WINDS POSSIBLE IN/NEAR CONVECTION. /23 MEDLIN

&&

MARINE...REGION BECOMES INCREASINGLY SITUATED UNDER INFLUENCE OF
SWWD EXTENSION OF BERMUDA HIGH RESULTING IN FLOW SOLIDLY BECOMING
SLY->SELY BY EARLY FRIDAY, THIS PERSISTS THROUGH THE PERIOD. LEFT
POPS HIGHER OVER WATER AFTER 00Z ONCE AGAIN ALSO GIVEN PREVAILING
DEEP LYR FLOW AND TENDENCY TO ADVECT ANY DEEP CONVECTION TO THE WSW
ONCE AGAIN. NO ADVISORIES ANTICIPATED THROUGH PERIOD AND LITTLE
CHANGE IN SEAS EXPECTED AFTER BECOMING FULLY DEVELOP AROUND 3 FEET
BY MID WEEKEND. /23 MEDLIN

&&

FIRE WEATHER...THE UPCOMING FORECAST PERIOD WILL BE CHARACTERIZED BY
DAILY AFTERNOON AND EVENING CONVECTION AND SLIGHTLY HIGHER RELATIVE
HUMIDITIES DUE TO A SOUTHERLY FLOW AND PLENTY OF INSTABILITY ACROSS
THE AREA. SOME OF THE SHOWERS AND THUNDERSTORMS WILL BE GENEROUS
RAINFALL PRODUCERS DUE TO THE AVAILABLE MOISTURE AND RELATIVELY
LIGHT STEERING FLOW. CERNIGLIA

&&

PRELIMINARY POINT TEMPS/POPS...
MOBILE      96  76  91  75 /  50  50  50  20
PENSACOLA   94  79  90  77 /  50  50  50  20
DESTIN      91  80  86  80 /  50  50  50  20
EVERGREEN   97  74  92  74 /  40  40  50  20
WAYNESBORO  97  71  93  73 /  20  20  30  20
CAMDEN      98  73  94  74 /  20  20  40  20
CRESTVIEW   96  74  90  74 /  50  50  60  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

JRJ
Hazardous weather outlook, Jul 15, 5:25 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT THU JUL 15 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-160115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
525 AM CDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL DEVELOP ONCE AGAIN ALONG AND
SOUTH OF A REMNANT STATIONARY BOUNDARY THAT IS LOCATED JUST NORTH OF
COASTAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. MAXIMUM SURFACE
WIND GUST POTENTIAL COULD BE AS HIGH AS 50 MPH TODAY...AND ONE OR
TWO PULSE SEVERE STORMS ARE NOT OUT OF THE QUESTION GIVEN THE
PRESENCE OF DRY AIR ABOVE THE FREEZING LEVEL. ALSO THE
CLOUD-TO-GROUND LIGHTNING POTENTIAL WILL ONCE AGAIN BE INCREASED
WITH THESE STORMS. THUNDERSTORMS WILL DEVELOP AND MOVE SOUTH TO
SOUTH-SOUTHWEST AROUND 10 MPH THIS AFTERNOON. FEWER THUNDERSTORMS
ARE EXPECTED FURTHER INLAND TODAY. FINALLY...EXPECT LOCALLY HEAVY
RAINFALL ONCE AGAIN...1.5 TO 2.2 INCH PER HOUR RATES WITH THE
STRONGEST OF STORMS COULD EASILY OCCUR.

HEAT INDICES AS HIGH AS 107 F...WITH 105 F BEING MORE TYPICAL...WILL
OCCUR ACROSS MOST AREAS TODAY.

.DAYS TWO THROUGH SEVEN...EARLY FRIDAY THROUGH THURSDAY

THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP
EACH DAY WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY
DOWNPOURS

HEAT INDEX...
DAYTIME HEAT INDICES WILL TOP OUT IN THE 101 TO 106 EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK
FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

In the hours before

Special weather statement, Jul 15, 12:31 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1231 PM CDT THU JUL 15 2010

ALZ060-151815-
COVINGTON-
INCLUDING THE CITIES OF...ANDALUSIA...
1231 PM CDT THU JUL 15 2010

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON COUNTY...

AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTH OF EODA...MOVING SOUTH AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
RIVER FALLS...OPP...SANFORD...ANDALUSIA...BABBIE AND LOANGO THROUGH
115 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jul 15, 1:13 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
113 PM CDT THU JUL 15 2010

FLZ002-004-151900-
COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...NAVARRE...
113 PM CDT THU JUL 15 2010

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA
COUNTIES...

AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF NAVARRE...MOVING WEST AT 5
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SOUTH CENTRAL SANTA ROSA COUNTY AND EXTREME SOUTHEASTERN ESCAMBIA
COUNTY THROUGH 200 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jul 15, 1:33 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
133 PM CDT THU JUL 15 2010

ALZ060-FLZ005-151915-
COVINGTON-INLAND OKALOOSA-
133 PM CDT THU JUL 15 2010

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON AND OKALOOSA
COUNTIES...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF WATKINS BRIDGE...MOVING SOUTHEAST
AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
STEDMAN...LOCKHART AND FLORALA THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:28 PM CDTAreal Flood AdvisoryMOBSanta Rosa2 hr
Jul 14, 8:41 PM CDTSevere Thunderstorm WarningMOBEscambia34 min
Jul 14, 8:01 PM CDTSpecial Marine WarningMOB89 min
Jul 15, 10:41 AM CDTSpecial Marine WarningMOB79 min
Jul 15, 11:49 AM CDTSpecial Marine WarningMOB86 min
Jul 15, 1:13 PM CDTSpecial Marine WarningMOB62 min
Jul 15, 2:20 PM CDTSpecial Marine WarningMOB40 min
Jul 15, 2:44 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Washington46 min
Jul 15, 2:48 PM CDTSpecial Marine WarningMOB42 min
Jul 15, 4:39 PM CDTAreal Flood AdvisoryMOBMonroe3 hr
Jul 15, 6:49 PM CDTSpecial Marine WarningMOB41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.